MAUDE Adverse Event Report: HOLLISTER INCORPORATED APOGEE IC; INTERMITTENT CATHETER, 14 FR 16 IN, STRAIGHT

HOLLISTER INCORPORATED APOGEE IC; INTERMITTENT CATHETER, 14 FR 16 IN, STRAIGHT
Model Number 11416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 02/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a wheelchair bound paraplegic end user who uses the hollister apogee intermittent urinary catheters had ongoing pain and discomfort in his bladder.It was reported that this pain had been ongoing for 6 months.It was further reported that the end user believes the catheter packages did not have airtight seals.It was reported that the end user's urologist prescribed the use of foley catheters instead.It was further reported that the end user switched back to the hollister apogee catheters in february and several weeks later, his testicle had swollen to the size of a tennis ball.It was reported that he went to the emergency room and was diagnosed with epididymitis with hydrocele.It was further reported that the end user was admitted to the hospital for 5 days and was prescribed two weeks of bedrest, ice & antibiotics at discharge.
 
Additional Manufacturer Narrative
Representative samples from the same lot retained by the plant and returned from the patient were tested in the plant and passed the package integrity testing.No air leaks detected.The dhr review was completed and no issues identified.Sterilization records reviewed and no issues were identified.A causation between the apogee intermittent catheter and the reported epididymitis & cystocele could not be established.

Brand Name
APOGEE IC
Common Device Name
INTERMITTENT CATHETER, 14 FR 16 IN, STRAIGHT
Manufacturer (Section D)
HOLLISTER INCORPORATED
2000 hollister drive
libertyville. IL 60048
Manufacturer (Section G)
HOLLISTER INCORPORATED
plot no. 27, sector-v
hsiidc growth centre
bawal, haryana 12350 1
IN   123501
Manufacturer Contact
linda wisowaty
2000 hollister drive
libertyville., IL 60048
8479321271
MDR Report Key19105322
Report Number3008191244-2024-00001
Device Sequence Number12689085
Product Code GBM
UDI-Device Identifier00610075205240
UDI-Public00610075205240
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number11416
Device Catalogue Number11416
Device Lot Number2L036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale